MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD UNKNOWN RICKHAM RESEVOIR; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD UNKNOWN RICKHAM RESEVOIR; RESERVOIRS
Catalog Number XXX-RICKHAM RESEVOIR
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2024-00029.Study: this case, bmrn, is a report referring to an approximately 9 year-old female subject.An investigator reported this case from the biomarin study, cerliponase alfa observational study: "on an unspecified date, the subject underwent implantation of intracerebroventricular (icv) device (codman rickham, model number, and lot number not reported).On (b)(6) 2018, the subject initiated treatment with brineura (300 milligram, qow, intracerebroventricular).The lot number for brineura was unknown.The most recent dose was administered on (b)(6) 2022.On (b)(6) 2022, the subject had removal of their infected reservoir and was on unspecified antibiotics for 10 days.On (b)(6) 2022, the subject had a placement of a new rickham reservoir in the operating room and immediately after had a csf culture that had positive results for cultibacterium acnes.The subject did not show clinical signs of meningitis or encephalitis.On (b)(6) 2022 at 11:05, the subject experienced grade 3 infections and infestations -other, specify: ventriculitis (cns ventriculitis) and was hospitalized due to the event for treatment with intravenous ceftriaxone sodium, rifampicin, and intraventricular vancomycin hcl.Additionally on (b)(6) 2022, the subject has normal results for their csf cell count, crp, and fbc.The event was assessed as colonization of the ventricles with cultibacterium acnes.No action was taken with brineura due to the event.The outcome of the event was reported as recovering/resolving.The investigator assessed the event as medically significant.The investigator assessed the event of cns ventriculitis is as not related to treatment with brineura.The investigator assessed the event of cns ventriculitis as related to the icv device.No other etiological factors were reported.Additional information received on 26-aug-2022: at the time of this report, the subject continued to be on treatment with unspecified antibiotics due to the event.Additional information received on 15-sep-2022: the subject's concomitant medications additionally included: pregabalin and vitamin d nos.The event resolved on (b)(6) 2022.Additional information received on 21-apr-2023: the subject's concurrent conditions additionally included: dehydration, nausea, device related infection, and procedural pain.The subject's concomitant medications additionally included: midazolam, paracetamol, cefazolin, glucose/sodium chloride, granisetron, morfine, sodium chloride, benzylpenicilline, heparin, and vancomycin hydrochloride.Premedication also included: paracetamol.Treatment for the event additionally included: ibuprofen.The outcome date of the event was updated from (b)(6) 2022.Additional information received on 22-dec-2023: on an unspecified date, the participant was readmitted and was treated with intravenous ceftriaxone and rifampicin for 6 weeks in combination with vancomycin through the rickham reservoir additional information received on 15-jan-2024: on (b)(6) 2022 the participant underwent icv implantation.The catalog number was zh00209933, the serial number and model number were not available, the udi number was (b)(4) and the lot number was 6333137.The operator of the device was the investigator, and the location of the event was at the clinic.On (b)(6) the icv device was removed.The icv device was not available for return.No further information is expected.Case comment: the patient experienced cns ventriculitis, which is a known complication of surgically implanted icv device.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 rickham resevoir was not returned for evaluation (as per customer, product not available); therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
UNKNOWN RICKHAM RESEVOIR
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18662582
Report Number3013886523-2024-00030
Device Sequence Number8240697
Product Code JXG
UDI-Device Identifier10381780517733
UDI-Public(01)10381780517733(17)270331(10)6333137
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberXXX-RICKHAM RESEVOIR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/24/2024
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACLOFEN 10/27/2021 TO 03/28/2023; BENZYLPENICILLINE 07/08/2022 TO 07/09/2022; CEFAZOLIN 07/07/2022 TO 07/07/2022; CEFTRIAXONE SODIUM 07/27/2022 TO 07/30/2022; CEFTRIAXONE SODIUM 07/31/2022 TO 08/13/2022; CLEMASTINE 01/13/2022 TO ONGOING; CLOBAZAM 04/14/2021 TO 12/20/2022; DEXAMETHASONE 05/19/2022 TO 07/29/2022; DEXAMETHASONE 06/16/2022 TO 08/10/2023; DEXAMETHASONE 07/18/2022 TO 07/18/2022; GLUCOSE, SODIUM CHLORIDE 07/07/2022 TO 07/08/2022; GLUCOSE, SODIUM CHLORIDE 07/27/2022 TO 07/28/2022; GRANISETRON 07/07/2022 TO 07/07/2022; GRANISETRON 07/07/2022 TO 07/16/2022; GRANISETRON 07/18/2022 TO 07/18/2022; GRANISETRON 08/01/2022 TO 08/08/2022; HEPARIN 07/08/2022 TO 07/20/2022; LAMOTRIGINE 06/07/2022 TO 08/18/2022; MACROGOL 11/09/2021 TO ONGOING; MIDAZOLAM 01/23/2018 TO 07/13/2022; MIDAZOLAM 07/14/2022 TO ONGOING; MORFINE 07/07/2022 TO 07/07/2022; PARACETAMOL 06/21/2019 TO ONGOING; PARACETAMOL 07/08/2022 TO 07/08/2022; PARACETAMOL 07/18/2022 TO 07/21/2022; PARACETAMOL 07/28/2022 TO 07/28/2022; PARACETAMOL 07/29/2022 TO 07/30/2022; PIPAMPERONE 11/04/2020 TO 09/22/2022; PREGABALIN 01/06/2022 TO 10/11/2022; RIFAMPICIN 07/27/2022 TO 09/07/2022; SODIUM CHLORIDE 07/10/2022 TO 07/11/2022; SODIUM CHLORIDE 07/18/2022 TO 07/18/2022; SODIUM CHLORIDE 07/27/2022 TO 07/27/2022; SODIUM CHLORIDE 07/28/2022 TO 07/31/2022; SODIUM CHLORIDE 08/01/2022 TO 08/16/2022; SODIUM CHLORIDE) 07/07/2022 TO 07/07/2022; TRIHEXYPHENIDYL 10/27/2021 TO ONGOING; VANCOMYCIN HYDROCHLORIDE 07/10/2022 TO 07/11/2022; VANCOMYCIN HYDROCHLORIDE 07/11/2022 TO 07/12/2022; VANCOMYCIN HYDROCHLORIDE 07/12/2022 TO 07/20/2022; VANCOMYCIN HYDROCHLORIDE 07/27/2022 TO 08/10/2022; VITAMIN D 02/08/2020 TO ONGOING; ZONISAMIDE 12/17/2021 TO 08/17/2022
Patient Age9 YR
Patient SexFemale
Patient Weight62 KG